Alert archive / Montana / Tornado Warnings in 2009

Tornado Warning 3, NWS Great Falls, MT

July 6, 2009Lewis and Clark County, Montana

NWS Great Falls, MT issued this tornado warning at Jul 6, 2009, 2:54 PM MDT for Lewis and Clark County, Montana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2009, 2:54 PM MDT (20:54 UTC)
Expired
Jul 6, 2009, 3:30 PM MDT
In force
36 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

County Lewis and Clark County, MT

The radar

The Great Falls radar (KTFX), 81 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:33 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KTFX 062054
TORTFX
MTC049-062130-
/O.NEW.KTFX.TO.W.0003.090706T2054Z-090706T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 330 PM MDT

* AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTH
  CENTRAL LEWIS AND CLARK COUNTY...OR 15 MILES NORTH OF HELENA...
  MOVING NORTHEAST AT 25 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND STRAIGHT LINE WIND GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR WESTERN MONTANA.

LAT...LON 4703 11197 4677 11176 4668 11213 4683 11226
TIME...MOT...LOC 2054Z 239DEG 21KT 4681 11211

$$


BRW
2 follow-up statements
000 
WWUS55 KTFX 062109
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
309 PM MDT MON JUL 6 2009

MTC049-062130-
/O.CON.KTFX.TO.W.0003.000000T0000Z-090706T2130Z/
LEWIS AND CLARK MT-
309 PM MDT MON JUL 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR
SOUTHEASTERN LEWIS AND CLARK COUNTY...

AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM IS LOCATED OVER EAST CENTRAL LEWIS AND CLARK
COUNTY...OR 17 MILES NORTH OF HELENA...MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR WESTERN MONTANA.

LAT...LON 4703 11197 4677 11176 4668 11213 4683 11226
TIME...MOT...LOC 2109Z 239DEG 21KT 4686 11200

$$


BRW
000 
WWUS55 KTFX 062122
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
322 PM MDT MON JUL 6 2009

MTC049-062133-
/O.EXP.KTFX.TO.W.0003.000000T0000Z-090706T2130Z/
LEWIS AND CLARK MT-
322 PM MDT MON JUL 6 2009

...THE TORNADO WARNING FOR SOUTHEASTERN LEWIS AND CLARK COUNTY WILL 
BE ALLOWED TO EXPIRE AT 330 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR WESTERN MONTANA.

LAT...LON 4703 11197 4677 11176 4668 11213 4683 11226
TIME...MOT...LOC 2123Z 239DEG 21KT 4690 11189

$$


BRW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:54 PM MDT, 0 minutes earlier.

Area forecast discussion, Jul 6, 2:54 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MDT MON JUL 6 2009

.DISCUSSION...

TONIGHT THROUGH WEDNESDAY...VERY ACTIVE AFTERNOON. APPROACHING
UPPER TROF AND ASSOCIATED COLD FRONT INITIATING WIDESPREAD
THUNDERSTORMS. MANY STORMS BECOMING SEVERE WITH DAMAGING WINDS AND
LARGE HAIL. THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING
HOURS BEFORE ENDING AS THE COLD FRONT PUSHES EAST. SOUTHWEST FLOW
ALOFT WILL CONTINUE TUESDAY AS THE UPPER TROF REMAINS TO THE WEST
OF THE COUNTY WARNING AREA. SCATTERED THUNDERSTORMS WILL DEVELOP
AGAIN TUESDAY AFTERNOON. THE UPPER TROF AXIS LIFTS OUT OVER THE
AREA WEDNESDAY RESULTING IN ANOTHER ROUND OF SCATTERED
THUNDERSTORMS. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES. EMANUEL

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...FORECAST PERIOD BEGINS WITH
A SHORTWAVE TROUGH EXITING THE REGION WITH ISOLATED SHOWERS AND
THUNDERSTORMS LINGERING THROUGH WEDNESDAY NIGHT BEFORE DIMINISHING.
A LOW AMPLITUDE RIDGE BUILDS ON THURSDAY WHICH WILL YIELD QUIETER
CONDITIONS ALONG WITH COOLER THAN AVERAGE TEMPERATURES...HOWEVER
KEPT SLIGHT CHANCE POPS WITH TERRAIN-INDUCED SHOWERS AND
THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS. MODELS DIVERGE ON FRIDAY
AS ANOTHER SERIES OF SHORTWAVES CROSSES THE FORECAST AREA UNDER WEAK
FLOW. GIVEN THE MODEL UNCERTAINTY AND TYPICAL DAYTIME
INSTABILITY...KEPT SLIGHT CHANCE POPS WITH SLIGHTLY COOLER THAN
AVERAGE TEMPERATURES. BY SATURDAY...TEMPERATURES WILL CLIMB
CLOSER TO SEASONAL AVERAGES WITH TRANQUIL CONDITIONS ANTICIPATED.
MLS

SUNDAY THROUGH MONDAY...MODELS ARE IN FAIR AGREEMENT DURING THIS
PERIOD...WITH SOME DIFFERENCES IN TIMING OF FEATURES. A WEAK UPPER
LEVEL RIDGE MOVES EAST OF THE REGION SUNDAY MORNING. BEHIND THIS
SYSTEM...AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE
NORTHWEST COAST WITH AN ASSOCIATED WEAK COLD FRONT MOVING ACROSS THE
FORECAST AREA MONDAY. LIMITED MOISTURE IN A SOMEWHAT UNSTABLE
SOUTHWESTERLY FLOW ALOFT WILL RESULT IN ISOLATED SHOWERS AND A FEW
MAINLY AFTERNOON AND EVENING THUNDERSTORMS. SHOWERS AND
THUNDERSTORMS WILL BE A LITTLE MORE NUMEROUS OVER THE MOUNTAINS.
TEMPERATURES ARE EXPECTED TO TO BE NEAR SEASONAL AVERAGES SUNDAY
BEFORE COOLING SEVERAL DEGREES MONDAY. EK

&&

.AVIATION...
UPDATED 1800Z.
VFR CONDITIONS WILL PREVAIL AT ALL SITES AHEAD OF A COLD FRONT
LIKELY TO PRODUCE THUNDERSTORMS. THE FRONT WILL START TO MOVE OVER
THE AREA EARLY IN THE AFTERNOON AND BECOME MORE ORGANIZED AS IT
MOVES EASTWARD. THUNDERSTORMS WILL LIKELY PRODUCE GUSTY ERRATIC
WINDS AND BRIEF HEAVY RAINFALL. SOME HAIL IS EXPECTED WITH THESE
STORMS ALONG WITH THE POSSIBILITY OF WINDS IN EXCESS OF 60 MPH.
BRIEF INTRUSIONS INTO MVFR AND IFR ARE POSSIBLE WITH THESE STORMS.
AFTER THE STORMS PASS...SOME HIGHER CEILINGS ARE EXPECTED BUT
CONDITIONS SHOULD QUICKLY REVERT TO IFR CONDITIONS. SUK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  51  79  49  67 /  70  20  50  50
CTB  48  74  45  67 /  70  20  20  20
HLN  52  78  52  65 /  60  30  60  50
BZN  50  84  50  71 /  40  20  40  40
WEY  40  71  40  67 /  40  10  20  20
DLN  47  76  48  65 /  20  20  40  40
HVR  50  80  49  70 /  70  20  40  40
LWT  48  74  47  64 /  70  30  60  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
MTZ008>015-044>055.

&&

SHORT TERM...EMANUEL
LONG TERM...MLS/EK
AVIATION...SUK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 6, 7:37 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
737 AM MDT MON JUL 6 2009

MTZ008>015-044>055-071345-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
737 AM MDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A
SHARP COLD FRONT WILL PUSH THROUGH THE REGION DURING THE AFTERNOON
AND EVENING HOURS...TRIGGERING NUMEROUS STRONG TO SEVERE
THUNDERSTORMS. DANGEROUS LIGHTNING...HAIL IN EXCESS OF 1 INCH IN
DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH
THE STRONGEST STORMS. THERE IS A SLIGHT RISK OF TORNADOES POSSIBLE
WITH THE STRONGEST STORMS. THE THREAT OF SEVERE WEATHER WILL BE
SOMEWHAT LESS OVER BEAVERHEAD...MADISON...AND GALLATIN COUNTIES.
THE THREAT OF SEVERE WEATHER WILL REACH CUT BANK BY MID-
AFTERNOON...GREAT FALLS AND LEWISTOWN AND BOZEMAN BY LATE
AFTERNOON...AND HAVRE BY EARLY EVENING. THE THREAT OF SEVERE
WEATHER WILL DIMINISH AT CUT BANK AND GREAT FALLS AND BOZEMAN
DURING THE EARLY EVENING...LEWISTOWN BY MID-EVENING AND HAVRE BY
MIDNIGHT. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES THIS
AFTERNOON AND EVENING SHOULD KEEP TRACK OF CONDITIONS VIA
TELEVISION AND RADIO STATIONS AND NATIONAL WEATHER SERVICE RADIO
AND WEB SITES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS SHOULD BE PREPARED TO SAFELY OBSERVE AND PROVIDE
TIMELY REPORTS OF SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL
WEATHER SERVICE OFFICE IN GREAT FALLS OR LOCAL LAW ENFORCEMENT
AGENCIES THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 6, 2:08 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
208 PM MDT MON JUL 6 2009

MTZ009-010-046-048-049-062045-
EASTERN GLACIER MT-EASTERN PONDERA MT-EASTERN TETON MT-NORTHERN ROCKY
MOUNTAIN FRONT MT-SOUTHERN ROCKY MOUNTAIN FRONT MT-
208 PM MDT MON JUL 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN LEWIS AND
CLARK...NORTHWESTERN TETON...CENTRAL PONDERA AND EXTREME SOUTHERN
GLACIER COUNTIES UNTIL 245 PM MDT...

AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
TO 19 MILES WEST OF CHOTEAU...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
   DUPUYER...
   BYNUM AND  PENDROY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4812 11218 4792 11200 4763 11276 4795 11298
      4795 11293 4799 11290 4803 11296 4804 11295
      4809 11301 4811 11300 4812 11306 4817 11308
      4843 11227
TIME...MOT...LOC 2007Z 242DEG 22KT 4816 11277 4794 11270
          4781 11258

SUK
Special weather statement, Jul 6, 2:19 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
219 PM MDT MON JUL 6 2009

MTZ008-062100-
BEAVERHEAD MT-
219 PM MDT MON JUL 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVERHEAD COUNTY UNTIL
300 PM MDT...

AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF JACKSON...OR 34 MILES
NORTHWEST OF DILLON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN BEAVERHEAD COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4581 11293 4579 11283 4574 11275 4568 11274
      4566 11269 4564 11269 4535 11323 4548 11340
TIME...MOT...LOC 2019Z 229DEG 25KT 4547 11322
Special weather statement, Jul 6, 2:22 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
222 PM MDT MON JUL 6 2009

MTZ015-062115-
MADISON MT-
222 PM MDT MON JUL 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON COUNTY UNTIL 315
PM MDT...

AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF TWIN BRIDGES...OR 12 MILES
SOUTHWEST OF SHERIDAN...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   SHERIDAN AND  TWIN BRIDGES...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4529 11246 4539 11245 4540 11247 4543 11249
      4544 11254 4575 11215 4557 11190 4526 11242
TIME...MOT...LOC 2023Z 225DEG 21KT 4539 11242
Local storm report, Jul 6, 2:31 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
231 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             6 NE HELENA             46.66N 111.93W
07/06/2009  E0.75 INCH       LEWIS AND CLARK    MT   NWS EMPLOYEE

            DIME TO PENNY SIZE HAIL REPORTED 6 MILES NORTHEAST OF
            HELENA.

&&

HOENISCH
Local storm report, Jul 6, 2:49 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
249 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             7 SE CANYON CREEK       46.73N 112.16W
07/06/2009  E1.75 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            QUARTER TO GOLFBALL SIZE HAIL REPORTED 7 MILES SOUTHEAST
            OF CANYON CREEK.

&&

HOENISCH
Special weather statement, Jul 6, 2:52 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
252 PM MDT MON JUL 6 2009

MTZ012-014-053-054-062130-
BROADWATER MT-CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK
MT-MEAGHER MT-
252 PM MDT MON JUL 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK...
NORTHWESTERN BROADWATER...NORTHWESTERN MEAGHER AND SOUTHERN CASCADE
COUNTIES UNTIL 330 PM MDT...

AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST
OF EAST HELENA TO 15 MILES EAST OF EAST HELENA...AND MOVING NORTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MAINLY RURAL AREAS
OF EXTREME NORTHWESTERN MEAGHER...EXTREME SOUTHEASTERN LEWIS AND
CLARK...EXTREME SOUTHERN CASCADE AND NORTHERN BROADWATER COUNTIES.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4718 11155 4678 11136 4638 11166 4677 11188
TIME...MOT...LOC 2052Z 207DEG 16KT 4681 11172 4658 11161

SUK

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:32 PM MDTSpecial Weather StatementTFXLiberty43 min
Jul 5, 7:39 PM MDTSpecial Weather StatementTFXTeton36 min
Jul 5, 8:15 PM MDTSpecial Weather StatementTFXLiberty45 min
Jul 6, 1:15 PM MDTSpecial Weather StatementTFXJefferson45 min
Jul 6, 1:57 PM MDTSpecial Weather StatementTFXJudith Basin48 min
Jul 6, 2:01 PM MDTSpecial Weather StatementTFXGallatin14 min
Jul 6, 2:06 PM MDTSevere Thunderstorm WarningTFXJefferson39 min
Jul 6, 2:08 PM MDTSpecial Weather StatementTFXPondera, Teton37 min
Jul 6, 2:12 PM MDTSevere Thunderstorm WarningTFXLewis and Clark48 min
Jul 6, 2:19 PM MDTSpecial Weather StatementTFXSilver Bow41 min
Jul 6, 2:22 PM MDTSpecial Weather StatementTFXMadison53 min
Jul 6, 2:25 PM MDTTornado WarningTFXLewis and Clark35 min
Jul 6, 2:44 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton46 min
Jul 6, 2:49 PM MDTSevere Thunderstorm WarningTFXLewis and Clark41 min
Jul 6, 2:52 PM MDTSpecial Weather StatementTFXBroadwater38 min
Jul 6, 2:55 PM MDTSpecial Weather StatementTFXGlacier35 min
Jul 6, 2:58 PM MDTSevere Thunderstorm WarningTFXLewis and Clark47 min
Jul 6, 3:03 PM MDTSevere Thunderstorm WarningTFXMadison42 min
Jul 6, 3:06 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton54 min
Jul 6, 3:19 PM MDTSevere Thunderstorm WarningTFXCascade, Meagher41 min
Jul 6, 3:19 PM MDTSevere Thunderstorm WarningTFXBroadwater, Jefferson26 min
Jul 6, 3:33 PM MDTSevere Thunderstorm WarningTFXPondera, Teton42 min
Jul 6, 3:35 PM MDTSpecial Weather StatementTFXBroadwater40 min
Jul 6, 3:44 PM MDTSpecial Weather StatementTFXJefferson31 min
Jul 6, 3:48 PM MDTSevere Thunderstorm WarningTFXBroadwater, Meagher17 min
Jul 6, 3:56 PM MDTSevere Thunderstorm WarningTFXCascade, Teton49 min
Jul 6, 3:57 PM MDTSpecial Weather StatementTFXJudith Basin33 min
Jul 6, 3:58 PM MDTSevere Thunderstorm WarningTFXBroadwater, Meagher19 min
Jul 6, 4:05 PM MDTSpecial Weather StatementTFXMadison25 min
Jul 6, 4:09 PM MDTSevere Thunderstorm WarningTFXBroadwater, Cascade, Lewis and Clark, Meagher22 min
Jul 6, 4:15 PM MDTSevere Thunderstorm WarningTFXCascade, Judith Basin45 min
Jul 6, 4:21 PM MDTSevere Thunderstorm WarningTFXChouteau, Fergus, Judith Basin39 min
Jul 6, 4:22 PM MDTSevere Thunderstorm WarningTFXChouteau, Judith Basin3 min
Jul 6, 4:24 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Pondera, Teton38 min
Jul 6, 4:38 PM MDTSevere Thunderstorm WarningTFXBroadwater, Gallatin, Judith Basin, Meagher52 min
Jul 6, 4:44 PM MDTSpecial Weather StatementTFXMadison46 min
Jul 6, 4:44 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau46 min
Jul 6, 5:24 PM MDTSevere Thunderstorm WarningTFXChouteau34 min
Jul 6, 5:33 PM MDTSpecial Weather StatementTFXGallatin, Madison42 min
Jul 6, 5:38 PM MDTSpecial Weather StatementTFXJudith Basin52 min
Jul 6, 5:54 PM MDTSevere Thunderstorm WarningTFXChouteau, Hill, Liberty51 min

Nearby

Tornado Warnings in Montana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.